Stable normal forms for polynomial system solving - Inria - Institut national de recherche en sciences et technologies du numérique Access content directly
Journal Articles Theoretical Computer Science Year : 2008

Stable normal forms for polynomial system solving

Bernard Mourrain
Philippe Trébuchet
  • Function : Author
  • PersonId : 833470


This paper describes and analyzes a method for computing border bases of a zero-dimensional ideal $I$. The criterion used in the computation involves specific commutation polynomials and leads to an algorithm and an implementation extending the one provided in [MT'05]. This general border basis algorithm weakens the monomial ordering requirement for \grob bases computations. It is up to date the most general setting for representing quotient algebras, embedding into a single formalism Gröbner bases, Macaulay bases and new representation that do not fit into the previous categories. With this formalism we show how the syzygies of the border basis are generated by commutation relations. We also show that our construction of normal form is stable under small perturbations of the ideal, if the number of solutions remains constant. This new feature for a symbolic algorithm has a huge impact on the practical efficiency as it is illustrated by the experiments on classical benchmark polynomial systems, at the end of the paper.
Fichier principal
Vignette du fichier
paper.pdf (289.22 Ko) Télécharger le fichier
Origin : Files produced by the author(s)

Dates and versions

inria-00343103 , version 1 (29-11-2008)



Bernard Mourrain, Philippe Trébuchet. Stable normal forms for polynomial system solving. Theoretical Computer Science, 2008, 409 (2), pp.229-240. ⟨10.1016/j.tcs.2008.09.004⟩. ⟨inria-00343103⟩
115 View
262 Download



Gmail Facebook X LinkedIn More